Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jan 20, 2026, 2:02 AM MST for Logan County, Phillips County, Sedgwick County, Colorado. It took effect at Jan 20, 2026, 12:00 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2026, 2:02 AM MST (09:02 UTC)
- In effect from
- Jan 20, 2026, 12:00 PM MST
- Expired
- Jan 20, 2026, 2:04 PM MST
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 170 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.0 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559 WWUS85 KBOU 200902 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 202 AM MST Tue Jan 20 2026 COZ248-250-251-210000- /O.UPG.KBOU.FW.A.0006.260120T1800Z-260121T0000Z/ /O.NEW.KBOU.FW.W.0006.260120T1900Z-260121T0000Z/ Logan County-Sedgwick County-Phillips County- 202 AM MST Tue Jan 20 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHEASTERN PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 5 PM MST this afternoon. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 248, 250 and 251. * TIMING...From noon today to 5 PM MST this afternoon. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
722 WWUS85 KBOU 202104 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 204 PM MST Tue Jan 20 2026 COZ248-250-251-202215- /O.CAN.KBOU.FW.W.0006.000000T0000Z-260121T0000Z/ Logan County-Sedgwick County-Phillips County- 204 PM MST Tue Jan 20 2026 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHEAST PLAINS... The National Weather Service in Denver has cancelled the Red Flag Warning. Wind gusts have not developed across most of the area, and winds are not expected to strengthen until closer to sunset when relative humidity improves. Therefore the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jan 19, 10:43 PM MST, 3 hours 19 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions across the far northeast plains Tuesday, with mild and dry conditions across the region.
- Glancing arctic outbreak on Friday, before moderating for the weekend. Light snow also possible.
Area forecast discussion, Jan 19, 10:43 PM MST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1043 PM MST Mon Jan 19 2026 .KEY MESSAGES... - Elevated to critical fire weather conditions across the far northeast plains Tuesday, with mild and dry conditions across the region. - Glancing arctic outbreak on Friday, before moderating for the weekend. Light snow also possible. && .DISCUSSION /Through Monday/... Issued at 222 PM MST Mon Jan 19 2026 It's been a quiet and sunny day for most of our CWA following the overnight snowfall. The exception to that has been across most of Weld county, which is just finally starting to burn off some persistent stratus/fog that developed earlier this morning. We should still see highs reach the 30s across most of the forecast area this afternoon with little else of note. Tonight should be relatively quiet as dry northwesterly flow aloft continues. Ridgetop winds do strengthen a bit overnight and there will be some gusty winds across most of the Front Range. Can't rule out a couple of gusts of 60-70 mph overnight or sometime Tuesday, but any mountain wave development looks brief/weak. Tomorrow will be warmer as the cold airmass pushes a little east of our CWA. With warming mid-level temperatures and a more pronounced downslope component, temperatures should be quite a bit warmer than today - closer to 50F across most of the plains. The warm/dry/breezy conditions will lead to some fire weather concerns... see the fire weather section below for more details. A weak cold front is then expected to push into the area late Tuesday evening or Tuesday night, which should usher in slightly cooler (near normal) temperatures for Wednesday and Thursday. A much stronger cold front is forecast to arrive sometime between Thursday and Friday, with well below normal highs likely behind it. We'll likely remain right on the edge of the colder weather as the deep longwave trough settles over the Upper Great Lakes, but highs on Friday look like they'll struggle to reach 25F or so. A weak shortwave rounding the base of the trough may also bring some light snow to the area, though QPF forecasts leave a lot to be desired. There is more uncertainty as we get into the weekend, as there's quite a bit of spread across guidance. As a whole, the GEFS is predominantly on the warmer side, the GEPS is cooler, and the ECME has the most intra-ensemble spread. Unsurprisingly the NBM (and our official grids) were somewhere near the middle of this range for both Saturday and Sunday. && .AVIATION /06Z TAFS through 06Z Wednesday/... Issued at 1033 PM MST Mon Jan 19 2026 VFR conditions are expected through this TAF package. Winds at KBJC are starting out a little breezy, with gusts around 20kts this evening. These gusts shouldn't last for more than a couple of hours, leaving drainage winds around 10kts for all TAF sites overnight. Starting tomorrow morning, winds will shift more to the west, with gusts increasing from the WNW around 19Z. Wind gusts will weaken between 23Z and 00Z tomorrow, with winds switching to the NE. && .FIRE WEATHER... Issued at 222 PM MST Mon Jan 19 2026 Elevated to critical fire weather conditions are expected to develop Tuesday afternoon across the far northeast corner. There is broad support from model guidance, with the GEFS hot dry windy index (HDWI) near the 75-90th percentile. However, there is still a rather large amount of uncertainty regarding how much wind will be able to mix down during the afternoon... and similarly how low RH will drop. The HRRR remains on the bullish side for both factors, with mixed signals across most of the other reliable short range guidance. Confidence of seeing Red Flag conditions was just a little more than 50/50... and so we've opted for a watch for Logan/Sedgwick/Phillips counties, northeast of the band of snow that fell earlier today. Across the Denver metro and South Park, we'll certainly see dry enough conditions yet again Tuesday afternoon. Most of the I-25 corridor saw enough snow to at least briefly limit the overall fire danger, and winds aren't quite forecast to reach criteria there. Most of South Park also has less receptive fuels and so we've held off on a watch for there as well. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday afternoon for COZ248-250-251. && DISCUSSION...Hiris AVIATION...AP FIRE WEATHER...Hiris
Hazardous weather outlook, Jan 19, 9:14 AM MST, 16 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 914 AM MST Mon Jan 19 2026 COZ030>051-201615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 914 AM MST Mon Jan 19 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Patchy dense fog across Larimer and Weld counties will gradually diminish during the morning hours today. Otherwise, mostly sunny skies will prevail today with high temperatures in the mid to upper 30s across most of the plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Elevated fire weather conditions are expected across the far northeast plains on Tuesday as temperatures return to near or above normal values. Relatively quiet weather is forecast for most of the week. Much colder weather is likely by Friday or Saturday, along with another chance of light snow across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.